Alert archive / Puerto Rico / High Surf Advisories in 2012

High Surf Advisory 4, NWS JSJ

February 5, 2012

NWS JSJ issued this high surf advisory at Feb 5, 2012, 11:58 AM CST. It took effect at Feb 5, 2012, 6:00 PM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 11:58 AM CST (17:58 UTC)
In effect from
Feb 5, 2012, 6:00 PM CST
Expired
Feb 7, 2012, 5:56 PM CST
In force
48 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WHCA42 TJSJ 051758
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
158 PM AST SUN FEB 5 2012

...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO BUILD ACROSS
THE ATLANTIC WATERS AND ALL PASSAGES THE REST OF THIS AFTERNOON
THROUGH TONIGHT...

.LARGE...LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 12 TO 15
SECONDS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC WATERS AND ALL
PASSAGES THE REST OF THIS AFTERNOON THROUGH TONIGHT...AND THEN
CONTINUE TO AFFECT THE WATERS THROUGH AT LEAST MONDAY EVENING.
THESE SWELLS WILL RESULT IN ROUGH AND DANGEROUS SURF CONDITIONS
ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST
THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-060800-
/O.NEW.TJSJ.SU.Y.0004.120206T0000Z-120207T0000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
158 PM AST SUN FEB 5 2012

...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM AST
MONDAY FOR THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF
PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN
ISLANDS.

* WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL RESULT IN LARGE
  BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND
  FREQUENT STRONG RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR FROM
  THIS EVENING THROUGH AT LEAST MONDAY EVENING.

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS
  AND BEACH EROSION ARE EXPECTED.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING
  LOCATIONS ARE:

SAN JUAN HARBOR: 	6:34 PM AST THIS EVENING AT 0.8 FEET.
                 	8:14 AM AST MONDAY MORNING AT 1.5 FEET.

MAGENS BAY ST THOMAS: 	8:44 AM AST MONDAY MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
7 follow-up statements
830 
WHCA42 TJSJ 060250 AAA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 PM AST SUN FEB 5 2012

...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO BUILD...

.LARGE...LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 14 TO
15 SECONDS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC WATERS AND
ALL PASSAGES TONIGHT...AND THEN CONTINUE TO AFFECT THE WATERS
THROUGH AT LEAST MONDAY EVENING. THESE SWELLS WILL RESULT IN ROUGH
AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-061400-
/O.CON.TJSJ.SU.Y.0004.000000T0000Z-120207T0000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1050 PM AST SUN FEB 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY. 

* WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL RESULT IN 
  LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND 
  FREQUENT STRONG RIP CURRENTS. 

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR 
  FROM TONIGHT THROUGH AT LEAST MONDAY EVENING. 

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP 
  CURRENTS AND BEACH EROSION ARE EXPECTED. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES ON MONDAY FOR THE
  FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: 8:14 AM AST AT 1.5 FEET AND 7:32 PM AST AT 0.9 FEET.

MAGENS BAY ST THOMAS: 	8:44 AM AST MONDAY MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

SNELL
305 
WHCA42 TJSJ 061204
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
804 AM AST MON FEB 6 2012

...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT...

.LARGE...LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 14 TO
15 SECONDS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC WATERS AND
ALL PASSAGES TODAY...AND THEN CONTINUE TO AFFECT THE WATERS
THROUGH AT LEAST THIS EVENING. THESE SWELLS WILL RESULT IN ROUGH
AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-062015-
/O.CON.TJSJ.SU.Y.0004.000000T0000Z-120207T0000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
804 AM AST MON FEB 6 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING. 

* WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL RESULT IN 
  LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND 
  FREQUENT STRONG RIP CURRENTS. 

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR THROUGH
  AT LEAST MONDAY EVENING.

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP 
  CURRENTS AND BEACH EROSION ARE EXPECTED. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING
  LOCATIONS ARE:

SAN JUAN HARBOR: 8:14 AM AST AT 1.5 FEET AND 7:32 PM AST AT
0.9 FEET.

MAGENS BAY ST THOMAS: 	8:44 AM AST MONDAY MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
020 
WHCA42 TJSJ 061950
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST MON FEB 6 2012

...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT...

.LARGE...LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 13 TO 15
SECONDS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC WATERS AND ALL
PASSAGES TONIGHT...AND THEN CONTINUE TO AFFECT THE WATERS THROUGH AT
LEAST TUESDAY MORNING. THESE SWELLS WILL RESULT IN ROUGH AND
DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-070400-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-120207T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
350 PM AST MON FEB 6 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 AM AST TUESDAY. 

* WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL RESULT IN 
  LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND 
  FREQUENT STRONG RIP CURRENTS. 

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR 
  THROUGH AT LEAST MONDAY EVENING. 

* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP 
  CURRENTS AND BEACH EROSION ARE EXPECTED. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 8:14 AM AST AT 1.5 FEET AND 7:32 PM AST AT
0.9 FEET.

MAGENS BAY ST THOMAS: 	8:44 AM AST MONDAY MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
934 
WHCA42 TJSJ 070844
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
444 AM AST TUE FEB 7 2012

...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT...

.LARGE...LONG PERIOD NORTH SWELLS WITH WAVE PERIODS BETWEEN 13 TO
15 SECONDS ARE SLOWLY SUBSIDING....BUT WILL CONTINUE ACROSS THE
ATLANTIC WATERS AND ALL PASSAGES...THROUGH AT LEAST THE MORNING
HOURS. THESE SWELLS WILL RESULT IN ROUGH AND DANGEROUS SURF
CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND SHOALS OF THE
NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-071200-
/O.CON.TJSJ.SU.Y.0004.000000T0000Z-120207T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
444 AM AST TUE FEB 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS
MORNING. 

* WAVES AND SURF: NORTH SWELLS BETWEEN 6 TO 8 FEET WILL RESULT IN
  LARGE BREAKING WAVES BETWEEN 8 TO 12 FEET AND LOCALLY HIGHER...AND
  MODERATE TO STRONG RISK OF RIP CURRENTS.

* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR
  THROUGH AT LEAST LATER MORNING.

* IMPACTS: LARGE BREAKING WAVES...MODERATE TO STRONG RIP CURRENTS
  AND BEACH EROSION REMAIN POSSIBLE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 8:14 AM AST AT 1.5 FEET AND 7:32 PM AST AT
0.9 FEET.

MAGENS BAY ST THOMAS: 	8:44 AM AST MONDAY MORNING AT 1.1 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
166 
WHCA42 TJSJ 071200
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
800 AM AST TUE FEB 7 2012

...LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL
WATERS THROUGH THIS AFTERNOON...WHILE SLOWLY SUBSIDING...

.LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 11 TO 13 SECONDS
WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND ALL PASSAGES
THROUGH THIS AFTERNOON...WHILE SLOWLY SUBSIDING. HOWEVER...THESE
SWELLS WILL STILL PRODUCE LOCALLY ROUGH AND DANGEROUS SURF
CONDITIONS ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
NORTHWEST THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-071900-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-120207T1900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
800 AM AST TUE FEB 7 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 3 PM AST THIS
AFTERNOON FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO
RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS.

* WAVES AND SURF: NORTH SWELLS OF 5 TO 7 FEET WILL RESULT IN LARGE
  BREAKING WAVES BETWEEN 8 TO 12 FEET AND LOCALLY HIGHER...AND
  MODERATE TO STRONG RIP CURRENTS.

* TIMING: ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR THROUGH
  THIS AFTERNOON.

* IMPACTS: LARGE BREAKING WAVES...MODERATE TO STRONG RIP CURRENTS
  AND BEACH EROSION REMAIN POSSIBLE.

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING 
  LOCATIONS ARE: 

SAN JUAN HARBOR: 	8:54 AM AST THIS MORNING AT 1.5 FEET.
			8:28 PM AST THIS EVENING AT 1.0 FEET.

MAGENS BAY ST THOMAS: 	9:11 AM AST THIS MORNING AT 1.1 FEET.
			7:13 PM AST THIS EVENING AT 0.3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
647 
WHCA42 TJSJ 071835
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
235 PM AST TUE FEB 7 2012

...LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL
WATERS THROUGH THIS EVENING...WHILE SLOWLY SUBSIDING...

.LONG PERIOD NORTH SWELLS WITH WAVE PERIODS OF 11 TO 13 SECONDS
WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND ALL PASSAGES
THROUGH THIS EVENING...WHILE SLOWLY SUBSIDING. HOWEVER...THESE SWELLS
WILL STILL PRODUCE LOCALLY ROUGH AND DANGEROUS SURF CONDITIONS
ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST
THROUGH NORTHEAST EXPOSED COASTS.

PRZ001-002-005-008-010-012-013-VIZ001-080200-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-120208T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
235 PM AST TUE FEB 7 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 PM AST THIS
EVENING FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO
RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS.. 

* WAVES AND SURF: NORTH SWELLS OF 5 TO 7 FEET WILL RESULT IN LARGE
  BREAKING WAVES BETWEEN 8 TO 11 FEET AND LOCALLY HIGHER...AND
  MODERATE TO STRONG RIP CURRENTS.

* TIMING: ROUGH AND DANGEROUS SURF CONDITIONS WILL OCCUR THROUGH
  THIS EVENING.

* IMPACTS: LARGE BREAKING WAVES...MODERATE TO STRONG RIP 
  CURRENTS AND SOME MINOR BEACH EROSION REMAIN POSSIBLE. 

* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDE FOR THE FOLLOWING
  LOCATIONS ARE:

SAN JUAN HARBOR:        8:28 PM AST THIS EVENING AT 1.0 FEET.

MAGENS BAY ST THOMAS:   7:13 PM AST THIS EVENING AT 0.3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
455 
WHCA42 TJSJ 072356
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
756 PM AST TUE FEB 7 2012

...SWELL HAVE DIMINISHED...

.SWELL IN THE LOCAL WATERS HAS NOW SUBSIDED TO LESS THAN 5 FEET.
THEREFORE THE HIGH SURF ADVISORY HAS BEEN CANCELED.

PRZ001-002-005-008-010-012-013-VIZ001-080100-
/O.CAN.TJSJ.SU.Y.0004.000000T0000Z-120208T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
756 PM AST TUE FEB 7 2012

...HIGH SURF ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH
SURF ADVISORY. 

BUOY 41053 REPORTED ONLY 4.9 FOOT SEAS. ALTHOUGH MOST OF THIS IS
FROM NORTHERLY SWELL...IT IS NOT SUFFICIENT TO GENERATE 10 FOOT
BREAKING WAVES...THEREFORE THE HIGH SURF ADVISORY HAS BEEN
CANCELED.

$$

SNELL

HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Feb 5, 9:14 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 5, 9:14 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1114 AM AST SUN FEB 5 2012

.UPDATE...EXPECT A MIXTURE OF SUNSHINE AND SOME CLOUDINESS ACROSS
THE LOCAL ISLANDS THROUGH THIS AFTERNOON. SCATTERED TO LOCALLY
NUMEROUS SHOWERS ARE EXPECTED...ESPECIALLY OVER THE CENTRAL AND
WESTERN INTERIOR...WEST...NORTHWEST AND NORTH CENTRAL SECTIONS OF
PUERTO RICO. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE
ON EXPECTED CONDITIONS THROUGH THIS AFTERNOON AND SENT A QUICK
UPDATE ONLY TO FRESHEN THE WORDING. FOR THE COASTAL WATERS...MADE
A COUPLE OF SEMANTIC ALTERATIONS TO THE PREVIOUS CWF...MAINLY TO
THE SYNOPSIS...OTHERWISE NO CHANGES.

&&

.AVIATION...LITTLE CHANGE TO PREVIOUS DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 429 AM AST SUN FEB 5 2012/

SYNOPSIS...MID-UPPER LEVEL HIGH PRES ACROSS THE CNTRL CARIBBEAN
WILL AMPLIFY THROUGH TIME AND ESTABLISH ITSELF NORTH OF THE
GREATER ANTILLES BY NEXT WEEKEND. MODERATE TO FRESH TRADE WINDS
WILL PREVAIL THROUGH THE END OF THE WEEK.

DISCUSSION...SFC TROF APPEARS TO BE MOVING ACROSS THE FCST AREA
EARLY THIS MORNING AS A BROKEN LINE OF SHOWERS FROM 19.5 DEGREES
NORTH EXTENDING SOUTH INTO THE CARIBBEAN TO 17.0N. DRYING CAN BE
SEEN ON SATELLITE IMAGERY OVR THE LEEWARD ISLANDS AND THE ANEGADA
PASSAGE. THERE SHOULD BE ENOUGH MOISTURE TODAY FOR SCT-NMRS SHRAS
ACROSS WRN/NW PR BEFORE SHARP DRYING TAKES OVER IN THE AFTERNOON
FROM EAST TO WEST.

MID-UPPER LEVEL RIDGE ACROSS THE CARIB SEA WILL AMPLIFY THROUGH
TIME WITH H5 HIGH ESTABLISHING TO THE NORTH OF THE GREATER
ANTILLES BY THE END OF THE WEEK. DESPITE MID LEVEL SUBSIDENCE IT
DOES NOT APPEAR STRONG ENOUGH TO INHIBIT SHALLOW CONVECTION. SO
EXPECT TYPICAL PATTERN OF ISOLD-SCT NOCTURNAL SHOWERS ON THE
WINDWARD SIDE AND ACROSS THE COASTAL WATERS AND OVER WRN/NW PR IN
THE AFTERNOON ON AN EAST OR EAST SOUTHEAST LOW LEVEL STEERING
FLOW.

AVIATION...MOSTLY VFR CONDS ARE EXPECTED ACROSS THE LOCAL ISLANDS
AND AT ALL TAF SITES. HOWEVER..PERIODS OF MVFR CONDITIONS AND
LOCAL MOUNTAIN OBSCURATIONS CAN BE EXPECTED IN SCATTERED PASSING
SHOWERS IN AND AROUND TJSJ/TIST/TISX THROUGH ABOUT 05/16Z. EXPECT
EAST SOUTHEAST WINDS AT 10 TO 15 KTS WITH SOME HIGHER GUSTS.

MARINE...SEAS EXPECTED TO BUILD ACROSS THE ATLC COASTAL WATERS
LATER TODAY ON NORTH SWELLS. SEAS WILL BUILD UP TO 9 FT MON
MORNING AND BEGIN TO SUBSIDE MON NIGHT. SCA'S ALREADY IN EFFECT
WITH HIGH SURF ADVY LIKELY TO BE ISSUED THIS AFTERNOON.

FIRE WEATHER...A SIG FIRE OCCURRED YESTERDAY IN GUAYAMA/SALINAS
WHERE APPROX. 100 ACRES WERE BURNED ACCORDING TO MEDIA REPORTS.
FOR TODAY...THINGS EXPECTED TO DRY OUT RAPIDLY AFTER 15Z ACROSS
THE SOUTHEAST AS DRY SLOT OVER THE ANEGADA PASSAGE AND LEEWARD
ISLANDS MOVES RAPIDLY WWD. THIS DEPICTED QUITE WELL BY 00Z GFS
WHICH SHOWS LARGE H85 DEW POINT DEPRESSIONS GREATER THAN 10C ON THE
EAST COAST OF PR...VIEQUES...CULEBRA AND USVI BY 18Z. EXPECT
MIN_RH TO DROP AROUND 40% ACROSS THE SOUTH COASTAL PLAIN. SFC
WINDS WILL BE 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. EXPECT LOCAL
WINDS TO DOMINATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  74  81  74 /  40  20  50  30
STT  83  75  83  75 /  30  20  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON AST TUESDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
     10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
     17N-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
     COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
     RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM AST TUESDAY
     FOR MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT AST
     MONDAY NIGHT FOR COASTAL WATERS OF NORTHWESTERN PUERTO RICO
     OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON AST TUESDAY
     FOR COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM.

&&

25/06
Hazardous weather outlook, Feb 5, 4:17 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
617 AM AST SUN FEB 5 2012

AMZ710>745-PRZ001>013-061030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
617 AM AST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER WILL CONTINUE TO BE DRIVEN BY FUELS WHICH REMAIN VERY
DRY ACROSS THE SOUTH COASTAL PLAINS OF COAMO...SANTA ISABEL..SALINAS
AND GUAYAMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEAS WILL INCREASE UP TO 9 FT BY MONDAY IN NORTH SWELLS. THIS WILL
RESULT IN LARGE BREAKING WAVE ALONG THE ATLANTIC COASTLINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AMZ715-725-VIZ001-002-061030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
617 AM AST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEAS WILL INCREASE UP TO 9 FT BY MONDAY IN NORTH SWELLS. THIS WILL
RESULT IN LARGE BREAKING WAVE ALONG THE ATLANTIC COASTLINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.